Health

King County issues public health warning after rash of overdoses

King County issues public health warning after rash of overdoses

“There are overdoses that occur every day, but what was unusual about this was that these overdoses occurred just within a few hours, and within a relatively small area,” Seattle and King County Public Health’s Jeff Duchin told KIRO Radio.

While the main cause of the overdoses hasn’t immediately been recognized, there are suspicions that arecent supply of contaminated drugs could be to blame.

First responders from the scene of the seven overdoses detailed that a few victims injected what they thought was heroin, and others snorting a crushed pill that may have been fentanyl.

Fentanyl can be found in counterfeit pills made to look like prescription opiates like oxycodone. The hazard originates from the way that fentanyl is somewhere in the range of 30 to 50 times as strong as pure heroin; a small, salt grain-sized dose can be fatal.

Information discharged by the Washington State Department of Health last December noticed that fentanyl overdoses were up about 70 percent over the earlier year.

Seattle and King County are exhorting people who utilize illicit drugs to take extra care, not use drugs alone, and to have naloxone ready to counter the early effects of an overdose.

Topics #Fentanyl #pure heroin
Gloria Rhonheimer

Gloria Rhonheimer is originally from Newfoundland and now lives in waterloo. Her writing is more inspiring. She has written several articles, she obtained a B.A in English from Memorial University. She worked as a reporter for the A.T daily news before deciding to devote himself full-time to writing.

Post Comment